Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Mar 31, 2016, 4:42 PM CDT for Sheboygan County, Wisconsin. It took effect at Mar 31, 2016, 5:37 PM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 4:42 PM CDT (21:42 UTC)
- In effect from
- Mar 31, 2016, 5:37 PM CDT
- Expired
- Apr 2, 2016, 1:00 AM CDT
- In force
- 31 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sheboygan River at Sheboygan (SEBW3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
022
WGUS43 KMKX 312142
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 PM CDT THU MAR 31 2016
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Sheboygan River At Sheboygan affecting Sheboygan County
&&
WIC117-010942-
/O.NEW.KMKX.FL.W.0011.160331T2237Z-160402T0600Z/
/SEBW3.1.ER.160331T2237Z.160401T0600Z.160401T1800Z.NO/
442 PM CDT THU MAR 31 2016
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Sheboygan River At Sheboygan.
* At 1:45 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 8.3 feet by after midnight tomorrow.the
river will fall below flood stage by tomorrow early afternoon.
* Impact...At 8.0 feet...Water nears a Road in Kiwanis Park in
Sheboygan. There is localized flooding of Sheboygan parks that are
adjacent to the river.
&&
LAT...LON 4377 8771 4372 8771 4371 8776 4370 8780
4375 8782 4377 8776
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Fri Sat Sun Mon
Sheboygan 8.0 6.0 7.72 02 PM 03/31 8.3 6.8 5.9 5.3
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Sheboygan 7.72 02 PM 03/31 3.07 8.30 01 AM 04/01
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
$$1 follow-up statement
277
WGUS83 KMKX 010233
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 PM CDT THU MAR 31 2016
...The flood warning is cancelled for the following rivers in
Wisconsin...
Sheboygan River At Sheboygan affecting Sheboygan County
&&
WIC117-010303-
/O.CAN.KMKX.FL.W.0011.000000T0000Z-160402T0600Z/
/SEBW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
933 PM CDT THU MAR 31 2016
The Flood Warning is cancelled for
The Sheboygan River At Sheboygan.
* At 7:45 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.8 feet. The
river will continue to fall.
* Impact...At 8.0 feet...Water nears a Road in Kiwanis Park in
Sheboygan. There is localized flooding of Sheboygan parks that are
adjacent to the river.
&&
LAT...LON 4377 8771 4372 8771 4371 8776 4370 8780
4375 8782 4377 8776
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Fri Sat Sun Mon
Sheboygan 8.0 6.0 7.68 08 PM 03/31 7.3 6.4 5.7 5.1
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Sheboygan 7.82 05 PM 03/31 3.11 7.70 01 AM 04/01
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.
Sheboygan: 6 pm-midn Thu Mar 31 0.00
Sheboygan: midn-6 am Fri Apr 01 0.00
Sheboygan: 6 am-noon Fri Apr 01 0.00
Sheboygan: noon-6 pm Fri Apr 01 0.07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Mar 31, 3:54 PM CDT, 48 minutes earlier.
Area forecast discussion, Mar 31, 3:54 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 PM CDT THU MAR 31 2016 .TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM. THE 500MB VORT MAX IS SLIDING ACROSS SOUTHERN WI THIS AFTERNOON. THERE IS CLEARING ON RADAR AND SATELLITE ACROSS SOUTHERN WI WITH THE VORT. PRECIP WITH THE WRAP-AROUND AREA OF THE SURFACE LOW IS FROM LA CROSSE TO NORTH CENTRAL WI. THAT PRECIP WILL SLIDE EAST AND PERHAPS CLIP THE NORTHERN MKX FORECAST AREA THIS EVENING. THE LOW CLOUDS ASSOCIATED WITH THE WRAP-AROUND WILL CROSS ALL OF SOUTHERN WI THIS AFTERNOON AND EVENING. ANOTHER POTENT SHORTWAVE TROUGH WITHIN A MORE AMPLIFIED UPPER TROUGH IS SWINGING THROUGH THE UPPER MIDWEST THIS AFTERNOON. THAT SHORTWAVE WILL TRACK THROUGH IOWA TONIGHT AND NORTHERN IL FRI MORNING. EXPECT RAIN SHOWERS WITH THE VORT MAX TO TRACK ALONG AND SOUTH OF THE IL BORDER FRI MORNING. THEN ANOTHER AREA OF SHOWERS WILL SLIDE SOUTHEAST ALONG THE UPPER TROUGH AXIS AND A SURFACE COLD FRONT. IT WILL MOVE THROUGH SOUTHERN WI FRI AFTERNOON. THERE WILL BE LOW LEVEL DRY AIR IN PLACE SO ONLY A CHANCE FOR SHOWERS IN THE FCST. THE SURFACE PRESSURE GRADIENT WILL REMAIN VERY WEAK OVER SOUTHERN WI LATE TONIGHT. EXPECT LOW CLOUDS TO LINGER AND AREAS OF LIGHT FOG TO DEVELOP. MODEL SOUNDINGS SHOW EITHER DRY AIR RIGHT ABOVE THE SURFACE OR JUST ENOUGH MIXING WITH WEAK COLD AIR ADVECTION SO NOT EXPECTING DENSE FOG... BUT IT CANNOT BE RULED OUT. .FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH STRONG SHORT WAVE DIVES INTO THE STATE AFTER MIDNIGHT ON NOSE/LEFT EXIT REGION OF STRONG/150KT/300 MB JET MAX...PUSHING INTO SRN WI BY 12Z SATURDAY. WHILE STRONGEST LAYER Q-VECTOR CONVERGENCE AND LOWER LEVEL FRONTOGENESIS PUSH EAST OF THE FORECAST AREA AROUND 18Z...THE MID-LEVEL CYCLONIC FLOW AND INSTABILITY WITH SOME UPPER LEVEL FORCING IS ENOUGH TO KEEP CHANCE POPS IN FOR THE AFTERNOON. THERMAL PROFILES INDICATE ALL SNOW TO START OVERNIGHT FRIDAY...CHANGING OVER TO A RAIN/SNOW MIX IN THE MORNING AND ALL RAIN IN THE AFTERNOON IN THE SOUTH HALF OF THE FORECAST AREA...STAYING ALL SNOW IN THE MORNING WITH A RAIN SNOW MIX IN THE AFTERNOON ACROSS THE NORTH. COULD SEE 1 INCH TO 1.5 INCH OF ACCUMULATION IN THE NORTHERN HALF. LOWS IN THE UPPER 20S AROUND/AFTER MIDNIGHT THEN STEADY OUT WITH WEAK WARM ADVECTION...OR POSSIBLY WARM A DEGREE OR TWO WEST. MIDDAY HIGHS ONLY IN THE MID-UPPER 30S BEFORE COOLING IN THE AFTERNOON WITH GUSTY NW WINDS BEHIND THE DEEPENING SURFACE WAVE THAT WILL APPROACH WIND ADVISORY CRITERIA. .SATURDAY NIGHT INTO SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM WEAK SURFACE RIDGING BRINGS A QUIET AND COOL SATURDAY NIGHT IN NW FLOW...WITH ANOTHER CLIPPER-TYPE SHORT WAVE RUNNING WITH THE RIGHT ENTRANCE REGION OF 300 MB JET MAX DROPPING ACROSS THE STATE SUNDAY AFTERNOON. SOME DIFFERENCES WITH TRACK OF SURFACE LOW WILL IMPACT PRECIPITATION TYPE...BUT LAYER MAX TEMP FORECASTS INDICATE WILL BE MAINLY RAIN SUNDAY AFTERNOON AND EVENING TURNING TO SNOW ACROSS THE NORTH BEFORE ENDING. .LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM A COOLER THAN NORMAL START AS UPPER MIDWEST WILL BE IN NW FLOW BETWEEN DEEPENING EASTERN TROUGH AND WESTERN RIDGE. RIDGING SHIFTS OVER TUESDAY AS WAVE PUSHES OUT OF THE INTER-MOUNTAIN REGION INTO THE CENTRAL PLAINS. THIS WAVE HERALDS THE START OF A WET PERIOD AS IT PUSHES INTO THE UPPER MIDWEST...AND WITH SUBSEQUENT SHORT WAVE ENERGY DIVING INTO IT... DEEPENS INTO A BROAD 500 MB TROUGH OVER THE CENTRAL U.S. THAT LINGERS OVER THE REGION THROUGH THURSDAY. MAINLY RAIN EXPECTED TUESDAY AND WEDNESDAY WITH WARMING TEMPS...THOUGH THERE WILL BE A NOCTURNAL MIX WITH SNOW WITH LITTLE TO NO ACCUMULATIONS TUESDAY NIGHT...AND WITH THE COLD ADVECTION WEDNESDAY NIGHT. && .AVIATION/12Z TAFS/... DRY AIR IS HELPING TO IMPROVE CIG/VSBY TO MVFR. MVFR CIGS WITH THE WRAP-AROUND REGION OF THE EXITING LOW PRESSURE SYSTEM WILL LINGER ACROSS SOUTHERN WI THROUGH AT LEAST MIDNIGHT. THEN THE PRESSURE GRADIENT WILL BE WEAK SO EXPECT AREAS OF FOG TO DEVELOP. NOT EXPECTING DENSE FOG AT THIS TIME... BUT IT CANNOT BE RULED OUT DUE TO LIGHT WINDS AND THE RECENT RAIN. IFR OR LOWER POSSIBLE IN FOG. RAIN IS EXPECTED TO TRACK THROUGH NORTHERN IL LATE TONIGHT. MVFR CLOUDS ASSOCIATED WITH IT MAY BRUSH SOUTHERN WI. A LINE OF RAIN ALONG A COLD FRONT WILL THEN SLIDE SOUTHEAST THROUGH THE STATE FRIDAY... AND POSSIBLY DRY UP BY THE TIME IT REACHES SOUTHERN WI IN THE AFTERNOON. MVFR POSSIBLE WITH THIS LINE/COLD FRONT. && .MARINE... A FEW NORTHERLY GUSTS TO 25 KNOTS EXPECTED IN THE WAKE OF A COLD FRONT THROUGH LATE AFTERNOON. NOT EXPECTING WIDESPREAD CONDITIONS SO NO HEADLINE. STRONG LOW PRESSURE TRACKING NORTH OF THE AREA ON SATURDAY WILL POTENTIALLY BRING NORTHWEST GALE FORCE CONDITIONS SATURDAY... DIMINISHING SATURDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...MRC FRIDAY THROUGH WEDNESDAY...REM
Hazardous weather outlook, Mar 31, 3:44 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 PM CDT THU MAR 31 2016 WIZ046-047-051-052-056>060-062>072-012045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 344 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL. STRONG WINDS WILL APPROACH WIND ADVISORY CRITERIA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-012045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A GALE WARNING MAY BE NEEDED SATURDAY AND SATURDAY EVENING FOR BRISK WEST TO NORTHWEST WINDS. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Mar 31, 1:30 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 3 WNW SILVER LAKE 42.58N 88.23W
03/31/2016 E1.00 INCH KENOSHA WI PUBLIC
PENNY SIZE WITH A FEW QUARTER SIZE.
&&
SPMLocal storm report, Mar 31, 1:32 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
132 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 1 S RACINE 42.72N 87.78W
03/31/2016 E1.00 INCH RACINE WI PUBLIC
NICKEL TO QUARTER SIZE. LASTED 3 TO 5
MINUTES.
&&
SPMLocal storm report, Mar 31, 1:41 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 1 SSW RACINE 42.72N 87.79W
03/31/2016 M1.00 INCH RACINE WI PUBLIC
RELAYED VIA BROADCAST MEDIA. SLIGHTLY LARGER
THAN QUARTERS. TIME ESTIMATED FROM RADAR.
&&
SPMLocal storm report, Mar 31, 2:15 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 3 WNW SILVER LAKE 42.58N 88.23W
03/31/2016 E1.00 INCH KENOSHA WI PUBLIC
PENNY SIZE WITH A FEW QUARTER SIZE.
CORRECTED FOR TIME OF EVENT.
&&
SPMLocal storm report, Mar 31, 2:20 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 2 W ELMWOOD PARK 42.70N 87.85W
03/31/2016 M1.00 INCH RACINE WI TRAINED SPOTTER
&&
SPMLocal storm report, Mar 31, 2:26 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
226 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ELMWOOD PARK 42.69N 87.83W
03/31/2016 E0.50 INCH RACINE WI PUBLIC
PEA TO MARBLE SIZE. RELAYED VIA BROADCAST
MEDIA.
&&
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:58 AM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Mar 31, 11:04 AM CDT | Special Weather Statement | MKX | Milwaukee | 26 min |
| Mar 31, 11:31 AM CDT | Special Weather Statement | MKX | Dodge | 29 min |
| Mar 31, 11:53 AM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac | 37 min |
| Mar 31, 12:18 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Mar 31, 12:31 PM CDT | Special Weather Statement | MKX | Walworth | 44 min |
| Mar 31, 12:56 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 49 min |
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.